Pennsylvania, 2017Flooding and Hail in Pennsylvania, August 19 to 23, 2017
August 19 to 23, 2017 · NWS PHI · 42 events in 9 counties and zones
Severe thunderstorms formed in a hot and humid airmass ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms formed in a hot and humid airmass ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 19, 6:37 PM EST, 57 minutes earlier.
Area forecast discussion, Aug 19, 6:37 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
737 PM EDT Sat Aug 19 2017
.SYNOPSIS...
A surface trough moves across the region tonight. High pressure
currently over the Midwest builds overhead on Sunday, and then
moves offshore Sunday night. High pressure remains anchored off
the Mid- Atlantic coast through Tuesday before drifting out to
sea Tuesday night. A cold front moves across the region on
Wednesday, and then low pressure may move along the coast
Wednesday night. Canadian high pressure then builds east for the
end of the week and into the start of the weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The cold front that moved across the area earlier today will
push farther out to sea tonight, while a surface trough will
cross the area this evening. As this trough moves across the
area, a short wave/vorticity impulse aloft will move across the
area as well. The line of thunderstorms associated with this
trough which has been making its way through central PA looks
like it should arrive in Berks County by 8 PM. However,
intensity and coverage looks to be decreasing with the loss of
day time heating. Hi resolution models depict this trend
continuing over the next few hours. Thus, do expect the line to
reach east central PA at least, but expect mostly showers with
embedded isolated thunderstorms. Any shower activity is
expected to completely diminish by midnight as it moves across
the area. Some patchy fog may develop overnight through
daybreak, but we do not expect any fog to be very dense or
widespread.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
High pressure tries to build across the area from the west on
Sunday, although a weak surface trough may develop along the
east coast. With a lack of moisture and upper level support, no
precipitation and little in the way of clouds is expected for
Sunday. Temperatures will again warm several degrees above
normal, but dewpoints will be even lower than Saturday, so it
will not feel as oppressive as it has the last couple of days.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
High pressure over the area Sunday night drifts offshore and
then becomes centered off the Mid-Atlantic coast on Monday.
Return flow sets up on Monday and surface dewpoints slowly
build throughout the day. Dewpoints climb to around 70 across
the Delmarva, and in the low to mid 60s elsewhere.
With high pressure still in control of much of the region,
expecting mostly sunny skies for most of the region Monday
afternoon for most of NJ and southeast PA. Sunshine may be
filtered through some cirrus, but it should not be enough to
block viewing of the eclipse. In addition, diurnally driven
cumulus will develop during the day, and it will be interesting
to see if that diurnally driven cumulus dissipates a bit during
the time of the eclipse, and if it redevelops after the eclipse
ends.
The exception will be for the Delmarva and into extreme
southern NJ. With onshore flow and some weak shortwave energy
approaching from the west, there should be more in the way of
cloud cover in the afternoon, and there could be a few showers
and thunderstorms moving into northeast MD and into DE in the
afternoon.
Highs on Monday will top off in the mid to upper 80s, but it
will also be interesting to see if hourly temps fall off during
the eclipse, and how they rebound once it ends.
Isolated to scattered showers and thunderstorms continue into
the evening as those mid-level shortwaves move across the
region.
High pressure off the Mid-Atlantic coast continues to slowly
drift out to sea on Tuesday. A cold front over the Midwest
continues to advance to the east. A pre-frontal trough develops
out ahead of the front, and that trough may touch off some showers
and thunderstorms across the Delaware and Lehigh Valleys and
northwest NJ Tuesday afternoon and evening.
That cold front works its way across the region Wednesday with
scattered showers and thunderstorms. That front moves offshore
Wednesday night, and then a much cooler and dryer airmass builds
east.
Canadian high pressure then drops into the Upper Midwest, and
will be centered over the Great Lakes on Thursday. That high
gradually builds east through the end of the week and into the
weekend. Temperatures fall below normal during this time with
highs generally in the 70s to around 80. Lows at night fall into
the upper 50s to low 60s, with cooler temperatures in the
mountains. With low humidity levels, this should result in
comfortable sleeping nights.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Mostly VFR conditions expected across the TAF sites through the
TAF period. The one exception is a line of showers and
thunderstorms currently over central PA which should arrive at
KRDG and KABE near or just before 01Z (based on a time of
arrival tool using current radar trends). This line should be
weakening as it reaches our region, so there is a small chance
the showers could make it into ILG/PHL/PNE/TTN, but too low to
mention in the TAFs at this time. There could be some patchy
fog overnight through daybreak, but we do not expect any fog to
be very dense or widespread.
Northwest winds will become southwesterly this afternoon and
evening before becoming light and variable most places
overnight. Winds will increase again after sunrise Sunday. An
occasional gust around 15 knots is possible this afternoon and
Sunday afternoon, but they are not expected to be very frequent.
OUTLOOK...
Sunday night...Mainly VFR. Some patchy fog may result in VSBY
restrictions at KRDG/KABE/KMIV/KACY late at night.
Monday...VFR. Isolated SHRA/TSRA possible, mainly at KILG/KMIV.
Tuesday...VFR. Scattered SHRA/TSRA possible, mainly at KRDG/KABE
in the afternoon.
Wednesday...Sub-VFR conditions in SHRA/TSRA.
Thursday...VFR.
&&
.MARINE...
Sub Small Craft Advisory conditions expected through Sunday.
Winds will shift to the southwest everywhere by this evening and
overnight, then become west to northwest by daybreak through
midday. Then begin shifting back to a south-southwest direction
by the afternoon.
OUTLOOK...
Sunday night through Thursday...A prolonged period of
predominantly sub-SCA conditions expected on the waters. The
exception is Tuesday night through Wednesday, as southerly
winds may result in 25 KT wind gusts and 5 foot seas during that
time. Showers and thunderstorms may impact the waters, mainly
Tuesday afternoon through Wednesday.
.RIP CURRENTS...
Waves on the ocean are running around 2-3 feet with a 5-6
second period. Winds along the northern half of the Jersey shore
have shifted to the south, while southern Jersey shore and
Delaware remain northwest. Everyone is expected to become
southwesterly by the late afternoon. Overall expectation is for
the risk of rip currents to be low, with a few locations with a
more moderate risk, such as LBI.
Sunday's risk is expected to be similar as Saturday as seas are
expected to be a little lower and winds will likely react the
same way; starting northwest, then shifting southwest by
afternoon. So overall low risk expected with a few locations
with a more moderate risk.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...MPS
Near Term...Johnson/Robertson
Short Term...Robertson
Long Term...MPS
Aviation...Johnson/Robertson/MPS
Marine...Robertson/MPS
Hazardous weather outlook, Aug 19, 2:03 PM EST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
303 PM EDT Sat Aug 19 2017
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-202200-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
303 PM EDT Sat Aug 19 2017
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DEZ004-NJZ014-024>026-202200-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
303 PM EDT Sat Aug 19 2017
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ430-431-450>455-202200-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
303 PM EDT Sat Aug 19 2017
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MPS
In the hours before
Special weather statement, Aug 19, 6:55 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
755 PM EDT SAT AUG 19 2017
PAZ060-200100-
Berks-
755 PM EDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
At 753 PM EDT, a strong thunderstorm was located near Harper Tavern
and Annville in Lebanon County, moving east at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Reading, Wyomissing, Birdsboro, Kutztown, Hamburg, Fleetwood, Sinking
Spring, Laureldale, Womelsdorf, Wernersville, Newmanstown, Leesport,
Shoemakersville, Elverson, Bernville, Lyons, Strausstown,
Lenhartsville, New Morgan and Spring Ridge.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4064 7598 4068 7589 4059 7575 4017 7581
4014 7587 4031 7614 4036 7621 4037 7623
4049 7643
TIME...MOT...LOC 2353Z 278DEG 36KT 4043 7656
IovinoSpecial weather statement, Aug 19, 7:34 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
834 PM EDT SAT AUG 19 2017
PAZ054-060-061-101-103-200130-
Lehigh-Western Montgomery-Western Chester-Berks-Carbon-
834 PM EDT SAT AUG 19 2017
...SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN BERKS...
NORTHWESTERN CHESTER...UPPER MONTGOMERY...LEHIGH AND CARBON
COUNTIES...
At 830 PM EDT, showers and thunderstorms were moving across
Schuylkill, western Berks and Lancaster Counties.
While the thunderstorms are forecast to weaken, they may continue to
produce wind gusts to 35 mph in eastern Berks, northwestern Chester,
upper Montgomery, Lehigh and Carbon Counties between 900 and 1000 PM.
Locations impacted include...
Allentown, Lehighton, Pottstown, Phoenixville, Coatesville, Emmaus,
Downingtown, Souderton, Palmerton, Collegeville, Oxford, Jim Thorpe,
Royersford, Slatington, Parkesburg, Trappe, Nesquehoning and East
Greenville.
LAT...LON 4099 7550 4095 7557 4082 7548 4076 7561
4054 7533 4042 7548 4028 7524 3992 7584
3975 7592 3972 7613 3987 7599 4011 7594
4019 7579 4058 7573 4068 7589 4074 7576
4091 7599 4101 7573 4109 7577 4113 7567
TIME...MOT...LOC 0027Z 270DEG 41KT 4043 7610
IovinoEvent by event
33 thunderstorm wind, 4 flood, 3 lightning, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Berks
- When
- August 19, 7:34 PM EST
- Where
- Berks County, 1.74 mi NW of (Rdg)spaatz Fld Read
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.400, -75.990
Trees and wires downed due to thunderstorm winds.
Thunderstorm Wind, Berks
- When
- August 19, 7:41 PM EST
- Where
- Berks County, 0.87 mi SE of Laureldale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.390, -75.910
Thunderstorm winds blew down trees and wires.
Thunderstorm Wind, Berks
- When
- August 19, 8:03 PM EST
- Where
- Berks County, 1.73 mi WSW of Amityville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.290, -75.760
Thunderstorm winds took down trees and wires.
Thunderstorm Wind, Berks
- When
- August 21, 5:28 PM EST
- Where
- Berks County, 0.87 mi NW of Lenhartsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.580, -75.890
Thunderstorm winds downed trees in western Greenwich twp.
Thunderstorm Wind, Carbon
- When
- August 22, 6:44 PM EST
- Where
- Carbon County, 1.38 mi N of Harrity
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.850, -75.670
Thunderstorm winds took down trees.
Thunderstorm Wind, Carbon
- When
- August 22, 6:45 PM EST
- Where
- Carbon County, 2.81 mi N of Harrity
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.870, -75.660
Thunderstorm winds took down trees and wires along long run road in Franklin twp.
Thunderstorm Wind, Berks
- When
- August 22, 7:05 PM EST
- Where
- Berks County, 1.72 mi WNW of Bethel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.480, -76.330
Thunderstorm winds took down numerous trees.
Thunderstorm Wind, Monroe
- When
- August 22, 7:13 PM EST
- Where
- Monroe County, 0.52 mi W of Gilbert
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -75.440
Numerous trees downed due to thunderstorm winds at the fairgrounds in Gilbert.
Thunderstorm Wind, Berks
- When
- August 22, 7:30 PM EST
- Where
- Berks County, 1.48 mi SSW of Windsor Castle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.510, -75.940
Thunderstorm winds took down trees which fell onto roads.
Thunderstorm Wind, Monroe
- When
- August 22, 7:30 PM EST
- Where
- Monroe County, 0.69 mi N of Bartonsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.010, -75.280
Thunderstorm winds took down trees throughout the county.
Lightning, Berks
- When
- August 22, 7:30 PM EST
- Where
- Berks County, Shoemakersville
- Property damage
- $10
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.500, -75.970
A house was struck by lightning on Reber street.
Thunderstorm Wind, Carbon
- When
- August 22, 7:34 PM EST
- Where
- Carbon County, Germans
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.770, -75.750
Some trees were blown down due to thunderstorm winds.
Lightning, Lehigh
- When
- August 22, 7:45 PM EST
- Where
- Lehigh County, 0.52 mi E of Emerald
- Property damage
- $10
- Reported by
- Social Media
- Coordinates
- 40.750, -75.620
A roof fire was caused by a lightning strike in Slatington.
Thunderstorm Wind, Berks
- When
- August 22, 7:45 PM EST
- Where
- Berks County, 1.38 mi S of Molltown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -75.880
Trees were snapped and uprooted due to thunderstorm winds.
Hail, Berks
- When
- August 22, 7:50 PM EST
- Where
- Berks County, Kutztown
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 40.520, -75.780
Thunderstorm Wind, Northampton
- When
- August 22, 7:50 PM EST
- Where
- Northampton County, 1.05 mi W of Westgate Hills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.670, -75.400
Several trees were taken down from thunderstorm winds.
Thunderstorm Wind, Northampton
- When
- August 22, 7:50 PM EST
- Where
- Northampton County, 0.52 mi W of Cherryville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.750, -75.540
Thunderstorm winds took down trees and wires.
Thunderstorm Wind, Northampton
- When
- August 22, 7:58 PM EST
- Where
- Northampton County, 0.69 mi S of Shoenersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.660, -75.470
Thunderstorm winds took down a tree in the north Catasauqua playground.
Thunderstorm Wind, Northampton
- When
- August 22, 8:09 PM EST
- Where
- Northampton County, 1.48 mi NNE of East Bangor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.900, -75.170
Thunderstorm winds downed several trees.
Thunderstorm Wind, Northampton
- When
- August 22, 8:10 PM EST
- Where
- Northampton County, 0.52 mi E of Bangor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.870, -75.210
Several trees taken down from thunderstorm winds.
Lightning, Berks
- When
- August 22, 8:30 PM EST
- Where
- Berks County, 1.48 mi SSE of Jacksonwald
- Property damage
- $10
- Reported by
- County Official
- Coordinates
- 40.310, -75.840
A house was struck by lightning on Lilac lane.
Thunderstorm Wind, Berks
- When
- August 22, 8:32 PM EST
- Where
- Berks County, 0.69 mi S of West Reading
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.320, -75.930
A tree was taken down from thunderstorm winds and damaged a propane tank.
Thunderstorm Wind, Berks
- When
- August 22, 8:32 PM EST
- Where
- Berks County, 1.48 mi SSE of Jacksonwald
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.310, -75.840
Thunderstorm Wind, Berks
- When
- August 22, 8:45 PM EST
- Where
- Berks County, 1.73 mi ENE of Alleghenyville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.240, -75.950
Thunderstorm winds blew off a roof at the Green Hills Auction center on route 568 in Brecknock twp.
Thunderstorm Wind, Berks
- When
- August 22, 8:47 PM EST
- Where
- Berks County, 2.1 mi SE of Angelica
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.250, -75.920
Trees and wires downed on Kurtz Mill road from thunderstorm winds.
Thunderstorm Wind, Montgomery
- When
- August 22, 8:58 PM EST
- Where
- Montgomery County, 0.87 mi NE of Pottstown Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 40.280, -75.660
Thunderstorm winds blew down a tree on Levengood road.
Hail, Chester
- When
- August 22, 9:15 PM EST
- Where
- Chester County, Cedarville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.230, -75.670
Flood, Montgomery
- When
- August 22, 9:42 PM EST to 10:42 PM EST
- Where
- Montgomery County, 12.18 mi NW of Niantic to 14.57 mi WNW of Palm
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.496, -75.755
Part of Kutztown road was flooded.
Thunderstorm Wind, Delaware
- When
- August 22, 9:48 PM EST
- Where
- Delaware County, 0.53 mi E of Media
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -75.390
A tree was downed due to thunderstorm winds at the Delaware County OEM.
Thunderstorm Wind, Chester
- When
- August 22, 9:50 PM EST
- Where
- Chester County, 0.87 mi SE of Kennett Square
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.840, -75.710
Thunderstorm winds took down a tree which fell onto a house that trapped people inside.
Thunderstorm Wind, Delaware
- When
- August 22, 10:00 PM EST
- Where
- Delaware County, Oakmont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.980, -75.320
Thunderstorm winds took down a tree.
Thunderstorm Wind, Philadelphia
- When
- August 22, 10:05 PM EST
- Where
- Philadelphia County, 0.53 mi E of Philadelphia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.950, -75.160
Thunderstorm winds took down trees.
Thunderstorm Wind, Philadelphia
- When
- August 22, 10:05 PM EST
- Where
- Philadelphia County, 1.26 mi WSW of Overbrook
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.970, -75.270
A tree was taken down due to thunderstorm winds.
Thunderstorm Wind, Philadelphia
- When
- August 22, 10:06 PM EST
- Where
- Philadelphia County, Philadelphia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.950, -75.170
Thunderstorm winds took down a tree which blocked the intersection of Lombard and 17th.
Thunderstorm Wind, Philadelphia
- When
- August 22, 10:08 PM EST
- Where
- Philadelphia County, 1.74 mi SE of Manayunk
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.000, -75.210
A tree was taken down by thunderstorm winds.
Thunderstorm Wind, Philadelphia
- When
- August 22, 10:14 PM EST
- Where
- Philadelphia County, 1.74 mi NE of Germantown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.050, -75.150
A downed tree blocked the entrance to a school.
Thunderstorm Wind, Philadelphia
- When
- August 22, 10:16 PM EST
- Where
- Philadelphia County, 2.1 mi NE of Germantown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.050, -75.140
Thunderstorm winds knocked a tree down onto a street.
Thunderstorm Wind, Philadelphia
- When
- August 22, 10:24 PM EST
- Where
- Philadelphia County, 2.33 mi SSW of Crescentville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.000, -75.120
A tree fell onto Keim street.
Thunderstorm Wind, Philadelphia
- When
- August 22, 10:56 PM EST
- Where
- Philadelphia County, 0.87 mi NE of Overbrook
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.990, -75.240
A tree fell onto City ave in Lower Merion.
Flood, Philadelphia
- When
- August 22, 11:47 PM EST to August 23, 12:47 AM EST
- Where
- Philadelphia County, 3.45 mi S of Philadelphia to 3.61 mi S of Philadelphia
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.900, -75.170
Flooding on I-95 at exit 17.
Flood, Philadelphia
- When
- August 22, 11:58 PM EST to August 23, 12:58 AM EST
- Where
- Philadelphia County, West Philadelphia to 0.45 mi SW of West Philadelphia
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.950, -75.180
I-76 between exits 345 and 346 was flooded.
Flood, Delaware
- When
- August 23, 1:41 AM EST to 2:41 AM EST
- Where
- Delaware County, 1.48 mi SSE of Chadds Ford to 2.15 mi W of Elam
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.850, -75.560
Flooding on Smithbridge road between Brook lane and Ridge road in Chadds Ford.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in South Carolina, August 19 to 20, 20171 death · 3 injured · 2 events
- Tornadoes and Flash Flood in Nebraska, August 19, 2017$267,000 · EF2 · 15 events
- Damaging Winds in Pennsylvania, August 19, 2017$183,000 · 55 kt wind · 50 events
- Hail and Damaging Winds in Pennsylvania, August 19, 2017$47,000 · 1 in hail · 22 events
- Heat in Louisiana, August 19 to 20, 201717 events
- Rip Current in New Jersey, August 19, 20172 injured · 1 event
- Hail and Damaging Wind in Ohio, August 19, 2017$15,000 · 1 in hail · 5 events
- Damaging Winds in Pennsylvania, August 19, 2017$16,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Ohio, August 19, 2017$6,000 · 1.25 in hail · 11 events
- Heat in Arkansas, August 19 to 20, 20179 events
- Heat in Texas, August 19 to 20, 20177 events
- Hail and Damaging Winds in Ohio, August 19, 2017$6,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709194, 709195, 709196, 709246, 709197, 709198, 709199, 709200, 709201, 709202, 709244, 709203, 709192, 709204, 709190, 709205, 709206, 709207, 709208, 709209, 709193, 709210, 709233, 709212, 709215, 709216, 709191, 709186, 709217, 709218, 709220, 709221, 709222, 709223, 709224, 709226, 709230, 709231, 709232, 709187, and more.